MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW ADULT NASAL INTERFACE; CAT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW ADULT NASAL INTERFACE; CAT
Model Number OPT842
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The opt842 optiflow adult nasal cannula is used to deliver humidified oxygen to patients.The opt842 consists of a lightweight delivery tube which is connected to a rigid plastic base and soft nasal prongs (nasal interface).The interface is held in place by a head strap and also includes a lanyard that is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's nares.Method: the complaint opt842 optiflow adult nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information and photograph provided by the customer, and our knowledge of the product.Result: visual inspection of the provided photograph revealed that the nasal prong was found broken at the left headgear connection point.It was also observed that the lanyard was removed from the subject opt842 cannula.It was further reported that the damage was caused by the patient pulling at the tubing of the subject opt842.Conclusion: the cause of the reported event was most likely due to overtightening of the head strap.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is disposed of.The subject opt842 optiflow adult nasal cannula would have met the required specification at the time of production.The user instructions which accompany the opt842 optiflow adult nasal cannula show in pictorial format the correct placement and fitting of the cannula and also warn: "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." "do not crush or stretch tube.".
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in (b)(6) that the opt842 optiflow adult nasal cannula broke during patient use.It was further reported that the damage was caused by the patient pulling at the tubing of the subject opt842.There were no reported patient consequences.

Brand Name
OPTIFLOW ADULT NASAL INTERFACE
Common Device Name
CAT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
MDR Report Key12285684
Report Number9611451-2021-00874
Device Sequence Number3164435
Product Code CAT
UDI-Device Identifier09420012432117
UDI-Public(01)09420012432117(10)2101231229(11)200805
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT842
Device Catalogue NumberOPT842
Device Lot Number2101231229
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2021
Initial Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1